Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2000, 4:01 PM MDT for Grant County, Hettinger County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2000, 4:01 PM MDT (22:01 UTC)
- Expired
- Jun 11, 2000, 5:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grant County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 98 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 112204 SVRBIS NDC037-041-059-112300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 401 PM MDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA WEST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 500 PM MDT * AT 401 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF GLEN ULLIN...OR ABOUT 38 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN ULLIN AT 450 PM MDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4661 10229 4648 10210 4672 10163 4692 10187 JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:50 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 11, 1:50 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SUN JUN 11 2000 PROBLEM FIRST PERIOD...AND SECOND...IS SEVERE WEATHER THREAT AND LOCATION. SURFACE FRONT IS NOW OVER KISN-JUST WEST OF KDIK AND PUSHING EAST ABOUT 15 KNOTS. MESO-ETA INDICATES H5 ENERGY NOSING INTO NW ND NOW WITH VORT CENTER IN SW SASKATCHEWAN...THIS VERIFIED WELL WITH SATELLITE IMAGERY POSITIONING. MSAS INDICATING MANY SEVERE WEATHER FACTORS COMING TOGETHER...DEW POINTS HAVE RISEN TO 60 OVER SOUTH CENTRAL ND...LI'S ARE ANALYZED AT -9 BETWEEN KBIS AND KDIK... AND CAPES RUNNING OVER 2500 J/KG. STORMS ARE DEVELOPING IN E WY AND W SD AND MOVG NORTHEAST. THETA-E RIDGE EVIDENT RIGHT THROUGH AREA OF DEVELOPMENT. SELS HAS EASTERN 4/5THS OF CWA IN SLGT RISK AND THIS LOOKS GOOD BASED ON POSITION OF FRONT AND ABOVE PARAMETERS. WILL WORD MOST ZONES WITH POSSIBLY SEVERE TONIGHT. HIGHEST RISK LOOKS TO BE FROM ADAMS COUNTY NDZ044...NORTHEAST...TO PIERCE COUNTY NDZ013. RISK ALONG MT BORDER VERY LOW...AND MAY NOT EVEN BE ANY STORMS KISN AREA. PUSH BEHIND FRONT IS WEAK AND WILL EXPECT IT TO STALL ACROSS CENTRAL ND TONIGHT...LEAVING THE AREA AHEAD OF IT PRIME FOR SEVERE STORMS ON MONDAY. NEXT H5 ENERGY COMES TO ND/MT BORDER LATE MONDAY WITH ANOTHER SHOT AT STORMS. MODELS INDICATE WRAP AROUND SHOWERS BEHIND THAT ONE THROUGH TUESDAY. FWC TEMPS SEEM REASONABLE BASED ON EXPECTED FRONTAL POSITION...THOUGH IT WAS T=OO LOW ON HIGH TEMPS TODAY. IN EXTENDED FORECAST...WILL MAINTAIN CONTINUITY WITH GOING FORECAST AS THIS IS SUPPORTED BY LATEST MRF. .BIS...NONE. JP MARTIN
In the hours before
Special weather statement, Jun 11, 2:30 PM MDT, 1 hour 31 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-112200- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT SUN JUN 11 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT OVER PARTS OF CENTRAL NORTH DAKOTA... FORECAST...THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT. DISCUSSION...SHORTWAVE ENERGY MOVING INTO WESTERN NORTH DAKOTA... COMBINED WITH A SURFACE COLD FRONT FROM WILLISTON TO DICKINSON WILL BE THE FOCUS FOR THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA. THE ATMOSPHERE WAS VERY UNSTABLE OVER CENTRAL NORTH DAKOTA WITH LIFTED INDICES NEARING -10 AND CAPE VALUES ABOVE 2500 J/KG. LAPSE RATES WERE BECOMING MORE STEEP AS THE SURFACE WAS HEATING INTO THE 80S. DEW POINTS WERE ALSO INCREASING AND HAD RISEN TO AROUND 60 OVER PARTS OF THE AREA. THUNDERSTORMS WERE ALREADY DEVELOPING IN A THETA-E RIDGE FROM WYOMING TO SOUTH DAKOTA. MOVEMENT WAS NORTHEAST. OTHER STORMS ARE EXPECTED TO DEVELOP IN CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR SEVERE WEATHER IS SOUTH AND EAST OF A LINE FROM HETTINGER TO MINOT. WEATHER SPOTTERS WILL PROBABLY BE ACTIVATED FOR CENTRAL NORTH DAKOTA. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:41 PM MDT | Severe Thunderstorm Warning | BIS | Renville | 49 min |
| Jun 11, 3:51 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 39 min |
| Jun 11, 4:01 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 59 min |
| Jun 11, 4:14 PM MDT | Tornado Warning | BIS | Renville, Ward | 31 min |
| Jun 11, 4:21 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 54 min |
| Jun 11, 4:24 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 66 min |
| Jun 11, 4:45 PM MDT | Tornado Warning | BIS | Bottineau, McHenry, Renville | 45 min |
| Jun 11, 4:53 PM MDT | Tornado Warning | BIS | Ward | 37 min |
| Jun 11, 5:15 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 45 min |
| Jun 11, 5:38 PM MDT | Tornado Warning | BIS | McLean, Oliver | 32 min |
| Jun 11, 5:45 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.